Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 175, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 28, 2019, 11:03 PM CDT for Wheeler County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2019, 11:03 PM CDT (04:03 UTC)
- Expired
- Jul 28, 2019, 11:30 PM CDT
- In force
- 27 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wheeler County, NE
The radar
The North Platte radar (KLNX), 165 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 514 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2436 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
402
WUUS53 KLBF 290403
SVRLBF
NEC183-290430-
/O.NEW.KLBF.SV.W.0175.190729T0403Z-190729T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1103 PM CDT Sun Jul 28 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Wheeler County in north central Nebraska...
* Until 1130 PM CDT.
* At 1103 PM CDT, a severe thunderstorm was located near Bartlett, or
25 miles northeast of Ord, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bartlett, Ericson and Pibel Lake State Recreation Area.
This includes Highway 281 between mile markers 132 and 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4174 9845 4174 9870 4194 9876 4196 9876
4198 9860 4175 9843
TIME...MOT...LOC 0403Z 326DEG 27KT 4190 9865
HAIL...1.00IN
WIND...60MPH
$$
Snively2 follow-up statements
886
WWUS53 KLBF 290416
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1116 PM CDT Sun Jul 28 2019
NEC183-290430-
/O.CON.KLBF.SV.W.0175.000000T0000Z-190729T0430Z/
Wheeler NE-
1116 PM CDT Sun Jul 28 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHWESTERN WHEELER COUNTY...
At 1115 PM CDT, a severe thunderstorm was located near Bartlett, or
23 miles northeast of Ord, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Bartlett, Ericson and Pibel Lake State Recreation Area.
This includes Highway 281 between mile markers 132 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4174 9845 4174 9870 4190 9871 4195 9858
4175 9843
TIME...MOT...LOC 0415Z 326DEG 31KT 4180 9856
HAIL...0.75IN
WIND...60MPH
$$
Snively779
WWUS53 KLBF 290428
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1128 PM CDT Sun Jul 28 2019
NEC183-290438-
/O.EXP.KLBF.SV.W.0175.000000T0000Z-190729T0430Z/
Wheeler NE-
1128 PM CDT Sun Jul 28 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WHEELER COUNTY
WILL EXPIRE AT 1130 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4174 9845 4174 9870 4190 9871 4195 9858
4175 9843
TIME...MOT...LOC 0428Z 326DEG 27KT 4172 9849
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:15 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jul 28, 6:15 PM CDT, 4 hours 48 minutes before
Area Forecast Discussion National Weather Service North Platte NE 615 PM CDT Sun Jul 28 2019 .SHORT TERM...(This evening through Monday night) Issued at 258 PM CDT Sun Jul 28 2019 Concern in the short term will be threat for thunderstorms later this evening across portions of north central Nebraska. Satellite analysis shows shortwave trough slowly pushing east of the area. At the surface, a cool front and associated wind shift line was currently stretching from just east of McCook to just west of O'Neill. Breezy northwest winds gusting to 25 mph at times will develop later this afternoon behind the boundary across the Sandhills, helping push in dry and cooler air. Ahead of the boundary, temperatures were still rising well into the upper 80s with dew points in the mid to upper 60s. SPC has elected to introduce a small Slight Risk for severe weather into far north central Nebraska counties, specifically Boyd and Holt Counties with a Marginal Risk for all other locations east of an Ainsworth to Broken Bow line. These storms should develop as trailing shortwave within the general northwest flow dives south- southeast through central South Dakota. Think the threat for any severe storms in the aforementioned areas to be limited as instability quickly diminishes through the evening and storms will be post-frontal and thus mostly elevated. Deep layer shear will be marginally supportive of multi-cell clusters but winds are weak in the lowest levels and the area will lack any significant low-level jet with modest DCAPE and delta theta-e values. The potential is there to see an isolated strong wind gust as storms gust out, but think most activity will remain below severe limits. Expect a cooler night tonight as the drier air, mostly clear skies, and light winds will allow for temperatures to fall into the 50s. Expect a mostly dry day on Monday as surface winds veer from north to southeast by late afternoon for portions of southwest Nebraska on the backside of departing high pressure further north and east. This will lead to the potential for thunderstorms during the evening as moist upslope flow develops within a narrow plume of moderate instability on the southern periphery of a modest h5 speed max. Conditions will be in place as daytime boundary layer mixing will erode any lingering capping inversion by late afternoon. Corfidi vectors and mean wind flow will help push any storms that develop over the higher elevations into portions of southwest Nebraska, specifically southwest of a Big Springs to Hayes Center line, during the evening. The SPC has painted a Marginal Risk for severe weather across that area given ample deep-layer shear. Limiting factor would be sharp west to east instability gradient but still believe an isolated strong wind gust with hail would be possible. Daytime highs on Monday will be cooler than seen recently, only topping into the upper 80s in the south to near 80 in the north. Rain and thunderstorm chances increase late into the evening as a stronger shortwave rounds the top of the developing ridge centered over New Mexico. Scattered rain and thunderstorms will continue through the overnight into early Tuesday, helping keep temperatures mild as lows remain in the 60s. .LONG TERM...(Tuesday through Sunday) Issued at 258 PM CDT Sun Jul 28 2019 Beginning 12z Tuesday. Overall weather pattern locally will revolve around the strengthening upper-level ridge expected to center over northern New Mexico and southern Colorado by mid-week. This will keep the area in general northwest flow aloft and prone to quick moving systems. Plenty of energy will move through the area during the work week leading to regular recurring rain and thunderstorm chances, favoring the evening hours as most development occurs over the higher plains and drifts east within the fairly uniform upper- level flow. Expect highest PoPs to be Tuesday night and Thursday night (aoa 40-50%) when lingering rain and thunderstorms from the west get local enhancement thanks to development of the nocturnal low-level jets that looks to nose into the area. Have trended temperatures warmer given increased agreement between global models on placement of ridging, but still slight differences remain regarding overall strength. Signs suggest ridging and thus northwest flow look to continue towards next weekend, leaving the area in a relatively active pattern with near daily, though limited spatially, rain chances. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 615 PM CDT Sun Jul 28 2019 Gusty northwest winds and isolated thunderstorms are the primary aviation weather concerns this evening. Surface winds will taper around sunset, but TSRA risk increases across far north central Neb (KONL) around 28/03z. VFR conditions are expected from Monday morning on. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Jurgensen LONG TERM...Jurgensen AVIATION...Snively
Hazardous weather outlook, Jul 28, 7:52 PM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 752 PM CDT Sun Jul 28 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-300100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 752 PM CDT Sun Jul 28 2019 /652 PM MDT Sun Jul 28 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered strong to severe thunderstorms are possible mid to late evening across parts of north central Nebraska, mainly along and east of Naper to Chambers. Severe storms will be capable of damaging winds, large hail, and torrential rainfall. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Additional thunderstorm chances will exist Monday through the middle of next week. The threat for severe weather is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 28, 9:18 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service North Platte NE
918 PM CDT Sun Jul 28 2019
NEZ007-010-290300-
Holt NE-Boyd NE-
918 PM CDT Sun Jul 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOLT AND SOUTH
CENTRAL BOYD COUNTIES UNTIL 1000 PM CDT...
At 917 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spencer Dam, moving southeast at 45 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Spencer Dam, Midway, Parshall Bridge State Wildlife Management Area,
Opportunity, Hull Lake State Wildlife Management Area and Anncar.
This includes the following highways...
Highway 281 between mile markers 189 and 207.
Highway 12 between mile markers 110 and 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Nebraska.
LAT...LON 4241 9855 4284 9893 4292 9879 4249 9830
4246 9831
TIME...MOT...LOC 0217Z 314DEG 37KT 4282 9877
SnivelyLocal storm report, Jul 28, 9:23 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
923 PM CDT SUN JUL 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 3 N SPENCER 42.92N 98.70W
07/28/2019 M1.00 INCH BOYD NE LAW ENFORCEMENT
&&
ETLocal storm report, Jul 28, 9:28 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
928 PM CDT SUN JUL 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TORNADO 2 NW SPENCER 42.90N 98.73W
07/28/2019 BOYD NE LAW ENFORCEMENT
REPORT OF A CONFIRMED TORNADO FROM BOYD COUNTY LAW
ENFOREMENT
&&
ETLocal storm report, Jul 28, 10:16 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1016 PM CDT SUN JUL 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM TSTM WND GST 2 N ONEILL 42.49N 98.65W
07/28/2019 M52 MPH HOLT NE MESONET
DAVIS WEATHER STATION - MESONET
&&
ETLocal storm report, Jul 28, 10:52 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1052 PM CDT SUN JUL 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND DMG 5 SSE SPENCER 42.81N 98.65W
07/28/2019 BOYD NE BROADCAST MEDIA
TEMPORARY STOPLIGHT ON THE NORTH SIDE OF THE TEMPORARY
BRIDGE AT SPENCER DAM HAS BEEN BLOWN OVER REPORTED VIA
SOCIAL MEDIA FROM KBRX IN ONEILL. TIME ESTIMATED FROM
RADAR.
&&
ETSpecial weather statement, Jul 28, 10:53 PM CDT, 10 minutes before
Special Weather Statement National Weather Service North Platte NE 1053 PM CDT Sun Jul 28 2019 NEZ028-029-290445- Wheeler NE-Garfield NE- 1053 PM CDT Sun Jul 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GARFIELD AND WESTERN WHEELER COUNTIES UNTIL 1145 PM CDT... At 1053 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Bartlett, or 25 miles northeast of Burwell, moving southeast at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bartlett, Ericson, Buffalo Flats and Pibel Lake State Recreation Area. This includes Highway 281 between mile markers 132 and 147, and between mile markers 152 and 155. LAT...LON 4174 9871 4200 9882 4206 9863 4174 9834 TIME...MOT...LOC 0353Z 330DEG 22KT 4197 9870 Snively
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:58 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 62 min |
| Jul 28, 9:18 PM CDT | Special Weather Statement | LBF | Boyd | 42 min |
| Jul 28, 9:23 PM CDT | Tornado Warning | LBF | Boyd, Holt | 25 min |
| Jul 28, 9:39 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 51 min |
| Jul 28, 10:21 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 39 min |
| Jul 28, 10:53 PM CDT | Special Weather Statement | LBF | Wheeler | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.